MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; HOLDING PIN MINI SHARP POINT 4 PK

EXACTECH, INC. EXACTECH; HOLDING PIN MINI SHARP POINT 4 PK
Catalog Number 201-78-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported during tibial preparation of a initial tkr on a female patient, age and weight unknown, one of the tibial pins would not seem to sink properly into the baseplate/bone.The surgeon tried several times without success which eventually led to a plateau fracture of the tibia.It was discovered afterwards that the tibial pin that caused the issue was oversized and would not fit through the pin holes within the trial tibial baseplate.This oversized pin was what directly caused the fracture.The pin came from a pack of 4 baseplate pins as per the regular process.There is a video attached in the electronic file.
 
Event or Problem Description
As reported during tibial preparation of a initial tkr on a female patient, age and weight unknown, one of the tibial pins would not seem to sink properly into the baseplate/bone.The surgeon tried several times without success which eventually led to a plateau fracture of the tibia.It was discovered afterwards that the tibial pin that caused the issue was oversized and would not fit through the pin holes within the trial tibial baseplate.This oversized pin was what directly caused the fracture.The pin came from a pack of 4 baseplate pins as per the regular process.The patient was reported to be in satisfactory condition after the procedure.Devices are to be returned for evaluation.All available information available at this time.
 
Additional Manufacturer Narrative
The evaluation noted the intra-operative bone fracture reported was likely the result of multiple attempts to mate an oversized mini headed fixation pin with the tibial baseplate trial during tibial preparation.No information provided in the following section(s): a2, a4, a5, b6, d4 (serial number), and g5.

Brand Name
EXACTECH
Common Device Name
HOLDING PIN MINI SHARP POINT 4 PK
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9368574
Report Number1038671-2019-00581
Device Sequence Number14002543
Product Code LXH
UDI-Device Identifier10885862045263
UDI-Public10885862045263
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number201-78-15
Device Lot Number6194439
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date03/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;